Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2001, 4:23 PM CDT for Love County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2001, 4:23 PM CDT (21:23 UTC)
- Expired
- May 19, 2001, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:00 PM CDT, 23 minutes earlier.
Area forecast discussion, May 19, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT SAT MAY 19 2001 WILL EXPAND FLASH FLOOD WATCH TO COVER MUCH OF CENTRAL AND WESTERN OKLAHOMA THROUGH TONIGHT. ONE BAND OF STRONG THUNDERSTORMS WITH HEAVY RAINS HAVE MOVE THROUGH SOUTHWEST OKLAHOMA... MEANWHILE ADDITIONAL THUNDERSTORMS WERE DEVELOPING WEST OF THIS BAND. MEANWHILE... OTHER THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL BE MOVING INTO NORTHWEST OKLAHOMA LATER THIS EVENING. VERY MOIST... UNSTABLE AIR LOCATED JUST SOUTH OF THE FORECAST AREA WILL CONTINUE TO FUEL TSTMS DURING THE EVENING. MEANWHILE... UPPER WAVES MOVING OUT OF UPPER LOW OVER SOUTHERN ARIZONA WILL ALSO PROVIDE LIFT. FORECAST AREA IS LOCATED IN RIGHT REAR QUAD OF POLAR JET STREAK CENTERED OVER CENTRAL PLAINS/UPPER MIDWEST AND IN LEFT FRONT QUAD OF SUBTROPICAL JET MAX MOVING INTO SOUTHWEST TEXAS. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE UPPER TROUGH SHIFTS EAST. MEANWHILE... STRONG WAVE DIGGING INTO THE CENTRAL ROCKIES/PLAINS ON SUNDAY WILL DRIVE FAIRLY STRONG FRONT SOUTH ACROSS THE FORECAST AREA SUNDAY NIGHT. A FEW POST FRONTAL SHOWERS MAY LINGER INTO MONDAY. COOLER/DRIER AIR WILL SPREAD IN BEHIND THE FRONT AND PERSIST FOR MUCH OF THE WEEK AS A SERIES OF SECONDARY FRONTS MOVE IN. FCSTID = 32 OKC 66 82 58 70 / 70 70 50 20 HBR 66 87 58 71 / 80 40 40 20 SPS 67 88 60 74 / 70 30 40 20 GAG 60 81 53 66 / 80 60 40 20 PNC 65 81 56 68 / 70 70 50 20 DUA 67 84 60 74 / 50 50 60 30 .OUN... OK...FFA CENTRAL AND WESTERN ZONES...ZN004>030..033>041..044>046..050 TX...NONE.
In the hours before
Special weather statement, May 19, 1:15 PM CDT, 3 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-192000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 115 PM CDT SAT MAY 19 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY... TO ARDMORE... TO HENRIETTA TEXAS. THROUGH THE LATE AFTERNOON HOURS... THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE PRIMARILY OVER WESTERN SECTIONS OF THE AREA... WITH THE SEVERE WEATHER THREAT SHIFTING EASTWARD OVERNIGHT. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS... HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THERE WILL BE AN INCREASING THREAT FOR HEAVY RAINFALL DURING THE OVERNIGHT HOURS. DUE TO THE LACK OF A SIGNIFICANT CAPPING INVERSION... STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING DURING THE EARLY AFTERNOON HOURS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS REMAINING PORTIONS OF WESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS THIS EVENING AND TONIGHT. THE COMBINATION OF STRONG INSTABILITY AND SUFFICIENT VERTICAL WIND SHEAR IS EXPECTED TO SUPPORT SEVERE THUNDERSTORMS. ALTHOUGH LOW LEVEL WINDS SPEEDS ARE RELATIVELY WEAK... THE DIRECTIONAL SHEAR COMBINED WITH STRONG INSTABILITIES COULD RESULT IN AN ISOLATED TORNADO. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX DURING THE LATE EVENING THAT WILL MOVE EASTWARD ACROSS MUCH OF OKLAHOMA OVERNIGHT. SUSTAINED INFLOW OF MOIST AND UNSTABLE AIR INTO THE COMPLEX OF STORMS SHOULD INCREASE THE THREAT FOR HEAVY RAINFALL. ANY FURTHER RAINFALL OVER PARTS OF CENTRAL AND NORTH CENTRAL OKLAHOMA THAT HAVE ALREADY RECEIVED HEAVY RAIN DURING THE PAST TWO DAYS MAY RESULT IN FLASH FLOODING DURING THE OVERNIGHT HOURS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND OVERNIGHT TONIGHT. CJS
Local storm report, May 19, 3:12 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BLAIR OK WIND DAMAGE
05/19/01 JACKSON AWNING BLOWN OFF OF
CONVENIENCE STORE
HAM RADIO REPORT
0252 PM 8 NW ALTUS OK 1.00 INCH HAIL
05/19/01 JACKSON HAM RADIO REPORT
0244 PM 8 S ELK CITY OK 60 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0239 PM 7 NE CARTER OK 70 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0207 PM SAYRE OK 75 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
1253 PM TEXOLA OK 1.75 INCH HAIL
05/19/01 BECKHAM REPORTED BY BROADCAST MEDIA
LANE =Local storm report, May 19, 4:10 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 E QUANAH TX 0.75 INCH HAIL
05/19/01 HARDEMAN HAM RADIO REPORT
0350 PM DUNCAN OK 65 MPH WIND GUST
05/19/01 STEPHENS (ESTIMATED)
HAM RADIO REPORT
0140 PM 6 N ERICK OK TORNADO
05/19/01 BECKHAM REPORTED BY SPOTTER
0135 PM 2 N DEMPSEY OK 65 MPH WIND GUST
05/19/01 ROGER MILLS (ESTIMATED)
5 TO 6 INCH TREE LIMBS
DOWN
PUBLIC REPORT
0125 PM 9 S REYDON OK TORNADO
05/19/01 ROGER MILLS PUBLIC REPORT
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 49 min |
| May 19, 1:19 PM CDT | Tornado Warning | OUN | Roger Mills | 41 min |
| May 19, 1:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 19, 1:35 PM CDT | Tornado Warning | OUN | Beckham | 40 min |
| May 19, 2:14 PM CDT | Tornado Warning | OUN | Beckham | 46 min |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 49 min |
| May 19, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 39 min |
| May 19, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| May 19, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 52 min |
| May 19, 1:03 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 42 min |
| May 19, 1:07 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 38 min |
| May 19, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.